Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 71, NWS Boston/Norton, MA

July 8, 2009Bristol County, Norfolk County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 8, 2009, 4:27 PM EDT for Bristol County, Norfolk County, Massachusetts. It was in force for 36 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2009, 4:27 PM EDT (20:27 UTC)
Expired
Jul 8, 2009, 5:03 PM EDT
In force
36 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Bristol County, MA, Norfolk County, MA

The radar

The Boston radar (KBOX), 13 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 4:40 PM EDTHAIL 0.88Mansfield, MANICKEL SIZED HAIL.
Jul 8, 4:41 PM EDTHAIL 0.88Mansfield, MA
Jul 8, 5:08 PM EDTHAIL 1Norton, MA1 INCH DIAMETER HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 8.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2009-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 93 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2009-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
93 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
692 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 082027
SVRBOX
MAC005-021-082115-
/O.NEW.KBOX.SV.W.0071.090708T2027Z-090708T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
427 PM EDT WED JUL 8 2009

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL NORFOLK COUNTY IN EASTERN MASSACHUSETTS...
  NORTHWESTERN BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...
  THIS INCLUDES THE CITY OF NORTH ATTLEBOROUGH...

* UNTIL 515 PM EDT

* AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PLAINVILLE...OR NEAR NORTH ATTLEBOROUGH...AND MOVING SOUTHEAST AT
  10 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...MANSFIELD AND NORTON.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN
ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO
INDOORS NOW AND STAY AWAY FROM WINDOWS. MINOR POOR DRAINAGE FLOODING
IS ALSO EXPECTED. DRIVERS SHOULD AVOID FLOODED ROADWAYS.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE
HAIL. GO INDOORS NOW...PREFERABLY INSIDE A STRONG BUILDING
AND AWAY FROM WINDOWS.

LAT...LON 4210 7130 4198 7110 4189 7125 4202 7139
TIME...MOT...LOC 2027Z 322DEG 10KT 4202 7132

$$
EKSTER
2 follow-up statements
000 
WWUS51 KBOX 082042
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
442 PM EDT WED JUL 8 2009

MAC005-021-082115-
/O.CON.KBOX.SV.W.0071.000000T0000Z-090708T2115Z/
NORFOLK MA-BRISTOL MA-
442 PM EDT WED JUL 8 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTH CENTRAL NORFOLK COUNTY IN EASTERN MASSACHUSETTS...AND
NORTHWESTERN BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...

AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MANSFIELD...OR NEAR NORTH ATTLEBOROUGH...MOVING
SOUTHEAST AT 10 MPH. NICKEL SIZE HAIL WAS REPORTED IN MANSFIELD
AT 440 PM.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTON
AND TAUNTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 4199 7135 4207 7126 4198 7110 4189 7125
TIME...MOT...LOC 2042Z 322DEG 10KT 4200 7126

$$

EKSTER
000 
WWUS51 KBOX 082103
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
503 PM EDT WED JUL 8 2009

MAC005-021-082114-
/O.CAN.KBOX.SV.W.0071.000000T0000Z-090708T2115Z/
NORFOLK MA-BRISTOL MA-
503 PM EDT WED JUL 8 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL NORFOLK COUNTY
IN EASTERN MASSACHUSETTS...AND NORTHWESTERN BRISTOL COUNTY IN
SOUTHEAST MASSACHUSETTS IS CANCELLED...

LAT...LON 4199 7135 4207 7126 4198 7110 4189 7125
TIME...MOT...LOC 2104Z 322DEG 10KT 4195 7122

$$
MLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 4:00 PM EDT, 27 minutes earlier.

Area forecast discussion, Jul 8, 4:00 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
400 PM EDT WED JUL 8 2009

.SYNOPSIS...
LOW PRESSURE NEAR THE SOUTHERN NEW ENGLAND COAST WILL DEPART
SOUTHWARD TONIGHT. HIGH PRESSURE AND DRIER WEATHER ARRIVES LATER
THURSDAY AND FRIDAY. A COLD FRONT WILL CROSS THE REGION SAT NIGHT
AND EARLY SUNDAY FOLLOWED BY HIGH PRESSURE MONDAY.  A FRONTAL SYSTEM
WILL APPRACH NEW ENGLAND ON WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SHOWERS AND TSTMS INCREASING IN COVERAGE/INTENSITY FROM S NH SWD
ACROSS CENTRAL AND NE MA.  ACTIVITY FIRING IN AREA OF LOW LEVEL
CONVERGENCE UNDER THETA-E RIDGE AND INSTABILITY AXIS.

LAPS ANALYSIS STILL SHOWING UP TO 40 KT DEEP LAYER SHEAR ACROSS
CENTRAL MA WHICH HAS HELPED TO PRODUCE ROTATION IN SOME OF THE
STORMS.  THE STRONGER SHEAR IS FORECAST TO SHIFT S OF THE COAST THIS
EVENING.

THROUGH REST OF AFTERNOON INTO EARLY EVENING...FOCUS FOR CONVECTION
MAY SHIFT SLIGHTLY FURTHER SOUTH...BUT LOWER KI VALUES SHOULD KEEP
MOST OF THE ACTIVTY NORTH OF THE SOUTH COAST.

WILL GO WITH LIKELY POPS THIS EVENING S NH AND NE MA WITH CHC
ELSEWHERE...THEN POPS RAPIDLY LATER TONIGHT AS MID LEVEL LOW LIFTS
NE AND WEAK HIGH PRES BUILDS IN FROM THE NORTH.  PATCHY FOG AND
STRATUS DEVELOPING OVERNIGHT AS LOW LEVEL MOISTURE IS HIGH.

&&

.SHORT TERM /6 AM THURSDAY THROUGH 6 AM THURSDAY/...
MID LEVEL TROF AXIS REMAINS ACROSS NEW ENG THU WITH 500 MB TEMPS
AROUND -14C.  HOWEVER...ATMOSPHERE IS DRYING WITH LOWER THETA-E
VALUES MOVING IN FROM THE NORTH AND NO INSTABILITY IS FORECAST.
THERE COULD BE AN ISOLD SHOWER NEAR CT VALLEY CLOSEST TO THETA-E
RIDGE AXIS TO THE WEST...OTHERWISE A DRY DAY EXPECTED AS HIGH PRES
BUILDS ACROSS THE REGION.

ABUNDANT LOW LEVEL MOISTURE WILL RESULT IN WIDESPREAD LOW CLOUDS AND
PATCHY FOG IN THE MORNING...ESPECIALLY EASTERN NEW ENG THEN BECOMING
PT-MOSUNNY IN THE AFTERNOON AS LOW LEVELS DRY OUT.

THU WILL BE ANOTHER UNSEASONABLY COOL JULY DAY.  EASTERLY FLOW WILL
KEEP TEMPS IN THE UPPER 60S ACROSS EAST COASTAL MA...AND ONLY
REACHING 70-75 FURTHER INLAND.

THU NIGHT...MAINLY CLEAR SKIES AND LIGHT WINDS WITH HIGH PRES OVER
THE REGION.  RADIATIONAL COOLING WILL RESULT IN A CHILLY JULY NIGHT
AND PERHAPS SOME PATCHY FOG.  MINS MOSTLY LOW TO MID 50S...BUT SOME
UPPER 40S POSSIBLE ACROSS INTERIOR NW VALLEYS AND COOL SPOTS IN
INTERIOR E MA.

&&

.LONG TERM /THURSDAY THROUGH WEDNESDAY/...
OVERALL GOOD AGREEMENT AMONGST THE MODELS THROUGH EARLY NEXT WEEK.
HIGH PRESSURE FRIDAY WILL GIVE WAY TO A COLD FRONT MOVING THROUGH
SOUTHERN NEW ENGLAND LATE SATURDAY NIGHT INTO SUNDAY.  LOW PRES
FORMS SOMEWHERE OFF THE MID ATLANTIC ON MONDAY MOVING EASTWARD OUT
TO SEA ON TUESDAY.  THERE ARE SOME DIFFERENCES AMONGST THE MODELS IN
THE LOCATION OF THE LOW PRESSURE AND IN THE GENERAL PATTERN BEYOND.
BOTH THE 12Z GFS AND THE 00Z ECMWF HAVE A LOW PRESSURE MOVING
THROUGH THE GREAT LAKES REGION MIDWEEK.  HOWEVER...THE GFS IS MUCH
MORE PRORESSIVE...MOVING THE LOW ACROSS QUEBEC ON WEDNESDAY WHILE
THE ECMWF MOVES IT THROUGH ON THURSDAY.  SINCE THIS IS 7 TO 8 DAYS
OUT...WILL MAKE FEW IF ANY CHANGES TO THE FORECAST FOR THOSE DAYS.

SO FOR THE DETAILS...FRIDAY WILL BE A NICE DAY...MOSTLY SUNNY WITH
HIGH PRESSURE DOMINANT AND HIGH TEMPERATURES ONLY 5 TO 8 DEGREES
BELOW NORMAL.

SATURDAY AND SUNDAY COULD SEE A CHANCE OF THUNDERSTORMS AHEAD OF THE
COLD FRONT.  FROM QPF OUTPUT ON THE ECMWF AND THE GFS...THE BULK OF
THE PRECIP WILL OCCUR SATURDAY AND SATURDAY NIGHT WITH PERHAPS A FEW
SHOWERS LINGERING INTO SUNDAY MORNING.  OTHERWISE...SUNDAY IS
FORECAST TO BE DRY WITH PARTLY SUNNY SKIES.  TEMPERATURES WILL
REMAIN SLIGHTLY BELOW NORMAL FOR THE WEEKEND BUT CLOSER TO NORMAL
THAN WE HAVE BEEN.  WE MAY EVEN SEE 80 DEGREES IN EASTERN MASS.

MONDAY THROUGH WEDNESDAY...THE DETAILS GET A BIT MORE SKETCHY WITH
THE DIFFERENCES IN THE MODELS.  OVERALL...TEMPERATURES WILL BE
SLIGHTLY BELOW NORMAL.  WILL HAVE SLIGHT CHANCE TO LOW END CHANCE
POPS IN FOR THIS TIME PERIOD THOUGH DEPENDING WHICH MODEL
VERIFIES...WILL LIKELY ONLY SEE RAIN FOR A COUPLE OF PERIODS...JUST
SOME UNCERTAINTY AS TO WHICH PERIODS THOSE WILL BE.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
AS OF 20Z...TSTMS HAVE INCREASED IN COVERAGE OVER SOUTHERN NEW
ENGLAND. SCATTERED TSTMS HAVE DEVELOPED ACROSS INTERIOR AND MAY
AFFECT KBAF/KBDL...WHILE TSTMS FARTHER E MAY REACH KORH/KPVD BEFORE
SUNSET. TSTMS SHOULD REMAIN OUTSIDE KBOS TERMINAL AREA AS WELL AS
KFMH KHYA KACK.

MAIN CONCERN IS BRIEF LIFR WITH HEAVY RAIN AND LIGHTNING. TSTMS
DROPPING THROUGH EASTERN MA ARE CAPABLE OF PRODUCING WIND DAMAGE AND
HAIL. MAX TOPS HAVE BEEN NEAR FL300.

OTHERWISE EXPECT VFR CIGS 030-040 THROUGHOUT MOST OF REGION WITH MVFR
CIGS KBOS KFMH KHYA KACK THROUGH LATE AFTERNOON. IFR/LIFR EXPECTED
TONIGHT...ESPECIALLY 06Z-12Z. IMPROVEMENT TO MVFR THU MORNING BEFORE
CIGS LIFT TO VFR THU AFTERNOON.

THU NIGHT...VFR...BUT PATCHY LATE NIGHT MVFR/IFR FOG POSSIBLE
INTERIOR VALLEYS.

OUTLOOK /FRIDAY THROUGH SUNDAY/...

FRIDAY...VFR.

SATURDAY AND SUNDAY...MAINLY VFR WITH PERIODS OF MVFR/IFR CIGS/VSBYS
IN SHRA/TSRA WITH COLD FRONT.

MONDAY...VFR.

&&

.MARINE...
NE WINDS WILL INCREASE LATER TONIGHT INTO THU AS SFC WAVE DEVELOPS
SOUTH OF THE WATERS.  AXIS OF STRONGER LOW LEVEL WINDS AT 950/975 MB
MAY BRING A FEW G22 KT OVER SOUTHERN WATERS BUT NO SCA YET. SEAS MAY
BUILD TO 5 FT OVER OUTER SOUTHERN WATERS.

WINDS DIMINSIH THU NIGHT BUT LINGERING 5 FT SEAS POSSIBLE OUTER SE
WATERS.

OUTLOOK /FRIDAY THROUGH MONDAY/...

FRIDAY...HIGH PRESSURE WILL BE DOMINANT WITH SEAS 2 TO 4 FEET AND
SOUTHEASTERLY WINDS 10 TO 15 KTS.

SATURDAY AND SUNDAY...SEAS WILL GENERALLY BE 2 TO 4 FEET EXCEPT FOR
A PERIOD LATE SATURDAY NIGHT INTO SUNDAY MORNING WHERE THEY MAY
REACH 4 TO 6 FEET WITH THE PASSAGE OF A COLD FRONT.  SOUTHERLY WINDS
10 TO 15 KTS WILL SHIFT TO THE WEST AND INCREASE TO 15 TO 20 KTS FOR
A PERIOD DURING THE COLD FRONTAL PASSAGE.

MONDAY...WESTERLY WINDS 10 TO 15 KTS WILL SHIFT BACK TO THE SOUTH.
SEAS WILL REMAIN BELOW 5 FEET.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...KJC/RLG
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...RLG
AVIATION...RLG/JWD
MARINE...KJC/RLG
Hazardous weather outlook, Jul 8, 4:04 PM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
404 PM EDT WED JUL 8 2009

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-092015-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
404 PM EDT WED JUL 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WIND AND LARGE HAIL ARE
POSSIBLE INTO THE EARLY EVENING...MAINLY EAST OF THE CONNECTICUT
VALLEY. LOCALLY HEAVY RAINFALL AND FLOODING MAY ALSO ACCOMPANY SOME
OF THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS MAY OCCUR LATE SATURDAY OR SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-254-255-092015-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
404 PM EDT WED JUL 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS POSSIBLE THROUGH THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT OR SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 8, 3:01 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
301 PM EDT WED JUL 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     HAIL             NORTHBOROUGH            42.31N 71.65W
07/08/2009  E0.75 INCH       WORCESTER          MA   TRAINED SPOTTER

&&

JFP
Local storm report, Jul 8, 4:00 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
400 PM EDT WED JUL 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     HAIL             NORTHBOROUGH            42.31N 71.65W
07/08/2009  E0.75 INCH       WORCESTER          MA   TRAINED SPOTTER

0325 PM     HAIL             HOPKINTON               42.22N 71.52W
07/08/2009  E0.75 INCH       MIDDLESEX          MA   TRAINED SPOTTER

            REPORTED NORTH OF HOPKINTON CENTER

&&

JFP
Special weather statement, Jul 8, 4:00 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
400 PM EDT WED JUL 8 2009

MAZ002-008-082045-
WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
400 PM EDT WED JUL 8 2009

AT 359 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER PLAINFIELD...OR ABOUT 15 MILES SOUTHEAST OF
NORTH ADAMS...MOVING SOUTHEAST AT 5 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... CUMMINGTON...ASHFIELD...
  GOSHEN...CONWAY AND CHESTERFIELD

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

MLE
Special weather statement, Jul 8, 4:01 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
401 PM EDT WED JUL 8 2009

MAZ012-017-RIZ001-002-082045-
NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE
RI-SOUTHERN WORCESTER MA-
401 PM EDT WED JUL 8 2009

AT 401 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 4 MILES SOUTHWEST OF MILLVILLE...OR ABOUT 7 MILES
WEST OF WOONSOCKET...MOVING SOUTHEAST AT 10 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... GLOCESTER...NORTH SMITHFIELD...
  WOONSOCKET...SMITHFIELD...CUMBERLAND...NORTH PROVIDENCE...
  LINCOLN...CENTRAL FALLS AND ATTLEBOROUGH.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

MLE
Special weather statement, Jul 8, 4:15 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
415 PM EDT WED JUL 8 2009

MAZ020-082045-
SOUTHERN BRISTOL MA-
415 PM EDT WED JUL 8 2009

AT 415 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER WESTPORT...OR ABOUT 3 MILES SOUTH OF FALL
RIVER...MOVING SOUTHEAST AT 5 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... WESTPORT AND NEW BEDFORD

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

MLE
Local storm report, Jul 8, 4:22 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
422 PM EDT WED JUL 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0259 PM     HAIL             NORTHBOROUGH            42.31N 71.65W
07/08/2009  E0.75 INCH       WORCESTER          MA   TRAINED SPOTTER

0320 PM     TSTM WND DMG     HOPKINTON               42.22N 71.52W
07/08/2009                   MIDDLESEX          MA   AMATEUR RADIO

            TREES DOWN ON SADDLE HILL ROAD UP TO FRUIT STREET...JUST
            EAST OF INTERSTATE 495.

0325 PM     HAIL             HOPKINTON               42.22N 71.52W
07/08/2009  E0.75 INCH       MIDDLESEX          MA   TRAINED SPOTTER

            REPORTED NORTH OF HOPKINTON CENTER

0420 PM     HAIL             WRENTHAM                42.07N 71.33W
07/08/2009  M0.75 INCH       NORFOLK            MA   LAW ENFORCEMENT

            PENNY SIZED HAIL.

&&

JWD/JFP

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 1:48 AM EDTSpecial Marine WarningBOX57 min
Jul 8, 2:16 PM EDTAreal Flood AdvisoryBOXMiddlesex, Worcester3 hr
Jul 8, 2:48 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester42 min
Jul 8, 3:09 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Worcester51 min
Jul 8, 3:11 PM EDTTornado WarningBOXMiddlesex, Norfolk, Worcester34 min
Jul 8, 3:33 PM EDTAreal Flood AdvisoryBOXBristol, Middlesex, Norfolk, Worcester115 min
Jul 8, 3:52 PM EDTSevere Thunderstorm WarningBOXBristol, Middlesex, Norfolk, Worcester38 min
Jul 8, 4:45 PM EDTSevere Thunderstorm WarningBOXBristol45 min
Jul 8, 4:49 PM EDTSevere Thunderstorm WarningBOXBristol, Norfolk, Plymouth41 min
Jul 8, 5:16 PM EDTSpecial Marine WarningBOX89 min
Jul 8, 5:26 PM EDTAreal Flood AdvisoryBOXBristol, Plymouth62 min
Jul 8, 5:37 PM EDTSpecial Marine WarningBOX83 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.